MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION

MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION
Model Number 286750083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, one (1) viper prime driver and two (2) viper prime set screw inserters were broken during final tightening.There was no surgical delay.Fragments were generated and easily removed.The procedure was successfully completed using the torque handle and screwdriver of another compatible set of instruments.There was no patient consequence.Concomitant device reported: unknown locking/set screw (part# unknown, lot# unknown, quantity unknown).Unknown driver leg (part# unknown, lot# unknown, quantity unknown).Unknown solid compressor leg (part# unknown, lot# unknown, quantity unknown).Unknown torque handle (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper prime comp driver, x25.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b6; d4; d9: h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for viper prime comp driver, x25 was conducted identifying that lot number km845089 was released in two batches.Batch1: lot qty of (b)(4) units were released on 15 jun 2017 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 11 aug 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper prime comp driver, x25 (p/n: 286750083, lot #: km845089) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip was broken and the broken fragment was not returned.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the outer diameter was measured to be within the specification per drawing.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper 1-step compressor driver with integral handle.Viper 1-step compressor driver.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the viper prime comp driver, x25 (p/n: 286750083, lot #: km845089).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME COMP DRIVER, X25
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle MA 02400
SZ  02400
MDR Report Key12033403
Report Number1526439-2021-01264
Device Sequence Number14446924
Product Code HWN
UDI-Device Identifier10705034507736
UDI-Public10705034507736
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750083
Device Catalogue Number286750083
Device Lot NumberKM845089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/05/2021
08/05/2021
08/11/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/02/2021
08/06/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRIVER LEG; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SOLID COMPRESSOR LEG; UNKNOWN TORQUE DEVICES; VIPER PRIME SET SCRW INSERT; VIPER PRIME SET SCRW INSERT